Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 88, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 23, 2007, 6:16 PM EDT for Saint Lucie County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 23, 2007, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 232217 SVRMLB FLC111-232300- /O.NEW.KMLB.SV.W.0088.070723T2216Z-070723T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 616 PM EDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAINT LUCIE COUNTY IN FLORIDA. * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE CITY...OR ABOUT OVER WHITE CITY. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... SAINT LUCIE AIRPORT...QUEENS COVE...LAKEWOOD PARK...INDRIO...SAINT LUCIE VILLAGE AND FORT PIERCE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2732 8046 2737 8025 2754 8035 2751 8053 $$ CRISTALDI
3 follow-up statements
000 WWUS52 KMLB 232226 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 625 PM EDT MON JUL 23 2007 FLC111-232300- /O.CON.KMLB.SV.W.0088.000000T0000Z-070723T2300Z/ ST. LUCIE FL- 625 PM EDT MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHEASTERN ST. LUCIE COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT PIERCE...AND DEVELOPING NORTHWARD TOWARD SAINT LUCIE VILLAGE AND LAKEWOOD PARK. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SURFSIDE PARK...FORT PIERCE OCEAN PARK...FORT PIERCE NORTH...SAINT LUCIE AIRPORT...AND PEPPER BEACH PARK. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2732 8046 2737 8025 2754 8035 2751 8053 $$ CRISTALDI
000 WWUS52 KMLB 232246 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 645 PM EDT MON JUL 23 2007 FLC111-232300- /O.CON.KMLB.SV.W.0088.000000T0000Z-070723T2300Z/ ST. LUCIE FL- 645 PM EDT MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHEASTERN ST. LUCIE COUNTY... AT 630 PM EDT...LOCAL LAW ENFORCEMENT AND OTHER VISUAL REPORTS WERE RECEIVED OF A BRIEF TORNADO TOCHDOWN IN PORT SAINT LUCIE NEAR EXIT 142 OF THE FLORIDA TURNPIKE. THE STORM WAS LOCATED JUST SOUTH OF FORT PIERCE INLET MOVING OFFSHORE TO THE NORTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PIERCE OCEAN PARK...SURFSIDE PARK...QUEENS COVE...PEPPER BEACH PARK... DAMAGING WINDS WERE REPORTED NEAR THE TORINO PARKWAY AND THE FLORIDA TURNPIKE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2732 8046 2737 8025 2754 8035 2751 8053 $$ JP
000 WWUS52 KMLB 232303 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 702 PM EDT MON JUL 23 2007 FLC111-232312- /O.EXP.KMLB.SV.W.0088.000000T0000Z-070723T2300Z/ ST. LUCIE FL- 702 PM EDT MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LUCIE COUNTY EXPIRED AT 700 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNING AREA OVER THE ATLANTIC WATERS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2732 8046 2737 8025 2754 8035 2751 8053 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:45 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 23, 2:45 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT MON JUL 23 2007 .DISCUSSION...THROUGH TONIGHT...BAND OF SHOWERS AND STORMS OCCURRING MAINLY NEAR OLD FRONTAL BAND SLOWLY DRIFTING BACK TO THE NORTH. OUTFLOW BOUNDARIES FROM ACTIVITY ARE PUSHING BACK TOWARD SW WHICH SHOULD ALLOW SOME ADDITIONAL FORMATION THROUGH THE LATE AFTERNOON...ALSO GETTING SOME ADDITIONAL BREAKS IN THE CLOUDS ALLOWING BETTER HEATING THERE. 15Z CAPE SOUNDING QUITE MOIST WITH COOL 5H TEMP OF -9C. MAIN THREAT WITH STORMS WILL CONTINUE TO BE LIGHTNING AND HEAVY RAIN... ESP WHERE MORE THAN ONE ROUND OF RAIN MOVES THROUGH...BUT WILL ALSO WATCH FOR A FEW STRONGER STORMS GIVEN THE COOL MID LEVELS AND AFTERNOON BREAKS OF SUNSHINE. HAVE INDICATED SCATTERERED POPS ALL AREAS FOR TONIGHT WITH SLIGHTLY HIGHER VALUES NEAR VIC ON OLD SURFACE BOUNDARY. TUE...MID-LEVEL CUT-OFF CYCLONE CONTINUES TO MEANDER OVER THE OHIO VALLEY WITH SOUTHERN END OF TROUGH BEGINING TO ERODE OVER THE SE U.S. AS A HIGH PRESSURE RIDGE GRADUALLY BUILDS N/NW FROM CUBA/BAHAMAS. WEAKENING SURFACE TROUGH LIKELY TO REMAIN ACROSS CENTRAL/NORTHERN CWA AND WITH LIGHT GRADIENT FLOW...GULF AND ATLANTIC SEA BREEZES WILL DEVELOP AND ENHANCE OVERALL CONVERGENCE. MOISTURE LEVELS WILL REMAIN ELEVATED ABOVE LATE JULY NORMS... CONTRIBUTING TO CONTINUED SCATTERED-NUMEROUS SHOWERS/STORMS. MAX TEMPS NEAR NORMAL. WED-FRI...MID-LEVEL CYCLONE REMAINS LOCKED OVER GREAT LAKES REGION HOWEVER LOCAL IMPACT WILL BECOME NEGLIGIBLE AS A WEAK ANTICYCLONE BUILDS ALOFT. LOW LEVEL RIDGE AXIS WILL BUILD TO CENTRAL PENINSULA WEDNESDAY THEN LIFT TO THE NORTHERN PENINSULA BY THE END OF THE WEEK. A TRANSITION TO SEA-BREEZE FORCED DIURNAL CONVECTION WILL TAKE PLACE...BUT WITH LINGERING PRECIPITABLE WATERS VALUES ABOVE NORMAL...NEAR 2 INCHES...COVERAGE OF CONVECTION WILL CONTINUE AT OR ABOVE CLIMO. MAX TEMPS NEAR NORMAL. SAT-SUN...LONG-WAVE TROUGH DEEPENS ALONG THE ATLANTIC SEABOARD ONCE AGAIN. AS HEIGHTS LOWER AND LOW-LEVEL RIDGE DROPS TO SOUTHERN PENINSULA...SUFFICENT MOISTURE WILL REMAIN ENTRENCHED ACROSS CWA...KEEPING DIURNAL RAINFALL PROSPECTS AT OR ABOVE NORMAL. OFFSHORE FLOW WILL DEVELOP...BUT WITH WEAK GRADIENT...EARLY SEA BREEZE DEVELOPMENT LIKELY. LITTLE CHANGE TO TEMPS. && .AVIATION...OLD FRONTAL BAND WILL DRIFT NORTHWARD THROUGH TONIGHT WITH OCNL MVFR SHRAS/ISOLD IFR TSRAS THRU AROUND 00Z THEN GRADUALLY DECREASING THROUGH AROUND 04Z. && .MARINE...WITH RIDGE BUILDING BACK TO CWA...WIND FLOW WILL REMAIN GENERALLY AOB 10 KT WITH DAILY SEA BREEZE DEVELOPMENT NEAR SHORE. SEAS 2-3 FT NEAR SHORE AND UP TO 4 FEET WELL OFFSHORE TUE...WILL LOWER TO 1-2 FEET NEARSHORE AND 2-3 FEET OFFSHORE WED-SAT. WIND/SEAS MAY BE HIGHER NEAR SCATTERED STORMS MOVING OFFSHORE WED...WITH A FEW STORMS MOVING OFFSHORE NORTH OF COCOA BEACH THU/FRI...THEN ALL AREAS AGAIN SAT AS STEERING FLOW RETURNS TO SW. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 73 88 / 30 60 40 50 MCO 73 89 74 90 / 30 60 40 50 MLB 74 88 73 88 / 30 60 40 50 VRB 74 89 73 89 / 30 60 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...GLITTO LONG TERM....SPRATT
Hazardous weather outlook, Jul 23, 6:28 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 628 AM EDT MON JUL 23 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 232230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 628 AM EDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A REMNANTS OF A FRONTAL BOUNDARY OVER SOUTH FLORIDA WILL LIFT TO THE EAST-NORTHEAST TODAY AS THE ATLANTIC RIDGE BEGINS TO REBUILD OVER THE REGION. SOUTHWESTERLY WINDS ALOFT WILL PUSH ANY STORMS TO THE NORTHEAST...WHERE THEY MAY ENCOUNTER THE EAST COAST SEA BREEZE. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND DAMAGING WINDS...BUT THE PRIMARY THREAT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...ESPECIALLY ALONG THE COAST. STORM ACTIVITY IS EXPECTED TO LINGER INTO THE LATE EVENING HOURS. ...FLOOD IMPACT... STORM MOTION TODAY WILL BE TO THE NORTHEAST AT 10 MPH OR LESS. BECAUSE OF THEIR SLOW MOVEMENT...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAINFALL RATES REACHING BETWEEN TWO AND THREE INCHES PER HOUR. STRONG STORMS HAVE PRODUCED HEAVY RAIN OVER MUCH OF EAST CENTRAL FLORIDA SINCE FRIDAY...LEAVING THE GROUND SATURATED IN MANY AREAS. ANY HEAVY RAIN TODAY WILL HAVE A TENDENCY TO POND VERY QUICKLY ON ROADS AND IN LOW LYING AREAS. REMEMBER TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN DRIVING IN RAIN. IT IS EASY TO LOSE CONTROL OF YOUR VEHICLE AND HYDROPLANE. ...RIP CURRENT IMPACT... LIGHT EASTERLY WINDS WILL COMBINE WITH A MODERATE NORTHEAST SWELL WILL TO GENERATE A RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE HIGHEST THROUGH 900 AM THIS MORNING AND AFTER 330 PM THIS AFTERNOON DURING THE OUTGOING TIDE. ...WATERSPOUT IMPACT... AS THE WEAK FRONTAL BOUNDARY LIFTS TO THE EAST-NORTHEAST...IT MAY INTERSECT THE EAST COAST SEA BREEZE OR A THUNDERSTORM BOUNDARY NEAR THE COAST. THESE COLLISION BOUNDARIES COULD GENERATE BRIEF WATERSPOUTS THE ATLANTIC WATERS AND THE INTRACOASTAL WATERWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH THE WEEK. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jul 23, 4:33 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 433 PM EDT MON JUL 23 2007 FLZ047-053-054-232115- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 433 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORMS OVER WESTERN INDIAN RIVER AND SOUTHERN OSCEOLA COUNTY MOVING NORTHWARD TOWARD CENTRAL OSCEOLA AND SOUTHERN BREVARD COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS NEAR YEEHAW JUNCTION AND AROUND BLUE CYPRESS LAKE AND FELLSMERE...MOVING NORTH AT 5 MPH. THESE STORMS WILL MOVE NORTH TOWARD KENANSVILLE AND PALM BAY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, Jul 23, 5:05 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 505 PM EDT MON JUL 23 2007 FLZ054-232145- INDIAN RIVER- 505 PM EDT MON JUL 23 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN INDIAN RIVER COUNTY... AT 505 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED STORMS WITH EXCESSIVE LIGHTNING OVER BLUE CYPRESS LAKE...MOVING NORTH AT 5 MPH. THESE STORMS ARE PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS ...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:03 AM EDT | Special Marine Warning | MLB | 117 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.